MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: not applicable as there was no patient contact with the device.Section a-3a patient sex: not applicable as there was no patient contact with the device.Section a-3b patient gender: not applicable as there was no patient contact with the device.Section a-4 patient weight: not applicable as there was no patient contact with the device.Section a-5 patient ethnicity: not applicable as there was no patient contact with the device.Section a-6 patient race: not applicable as there was no patient contact with the device.Section d-6a date implanted: not applicable as there was no patient contact with the device.Section d-6b date explanted: not applicable as there was no patient contact with the device; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The pre-loaded dib00 model intraocular lens (iol) was reported to have a haptic malfunction, no additional information regarding the type of haptic malfunction is available.There was no patient contact with the iol and no patient harm.A back-up lens was used to successfully complete the procedure.No further information is available.
 
Additional Manufacturer Narrative
Section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 28-apr-2025.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint handpiece was received loose inside the original folding carton.The lens was received inside an alcon case.Patient stickers were also received.During a visual inspection, the device was inspected under magnification.The complaint handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.Stress marks were observed on the cartridge tip but were in specification for a used device; the cartridge tip was deformed.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues; however, viscoelastic residue was observed below the lens module indicating that an excessive amount of ovd may have been used which could contribute to the complaint issue reported.The plunger rod was inspected revealing the plunger rod tip was bent.Plunger rod advancement was inspected revealing no issues.The lens was inspected revealing that it was received coated in viscoelastic residue.The lens was cleaned revealing scratches on the lens.Complaint issue ¿dc-haptic damaged¿ was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21860643
Report Number3012236936-2025-000109
Device Sequence Number17323777
Product Code HQL
UDI-Device Identifier05050474731745
UDI-Public(01)05050474731745(17)271015
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown